Desferal Injection Aftermath

  • 3 Replies
  • 6132 Views
Desferal Injection Aftermath
« on: September 16, 2010, 06:25:37 AM »
Hey all,

I've been searching many forums about this problem I'm having and I haven't quite found a definitive solution yet so I'm hoping you guys could help me out :)

So I've been on desferal since I was 7 years old. I'm 20 now and for years there have been no problems with my desferal injection apart from the usual side effects such as itchiness. A few months ago I switched over from a butterfly needle to the ThalaSet thumbtack needle. At first everything was great, but more recently something weird started happening.

A few hours after taking out the needle, the injection site would from into this dome-like lump with some sort of fluid inside. Size seems to vary randomly. It doesn't really hurt, but if it pops, it exposes the flesh underneath and looks like a typical bad scratch wound (red flesh). That's what hurts.

I thought maybe it's an infection of some sort, so after taking out the needle, I usually put a bandaid over it with some Neosporin or equivalent ointment in addition to swabbing it clean. However, this doesn't seem to make a difference as the lumps still continue to form.

My doctor says it's fluid that leaks out, but I usually wait a solid 10 or more minutes before taking the needle out, and I'm sure that the needle is all the way in and securely taped to my stomach.

What makes it strange is the seemingly random occurrence of this phenomenon. Sometimes it forms, sometimes it's fine. There are no variables changed. Same amount of water and desferal combo that I've been using for years, same duration, same sort of activities (mostly sitting around on my computer and sleeping as I inject overnight), same pump.

The only thing that's changed in a while is the needle, but the ThalaSet was fine for a solid number of months until this started happening. It's really annoying me as the lumps take about 2 weeks or so to heal up and it's kinda blocking possible injections.

I'm hoping to find some answers here. Thanks in advanced!

*

Offline Lena

  • *****
  • 581
  • Gender: Female
Re: Desferal Injection Aftermath
« Reply #1 on: September 16, 2010, 09:45:17 AM »
Hi Flynn,

in my opinion two things might be responsible for it:

either thalasset has bumped into a hard, rigid site in your skin (this occasionally happens to me and then I change the spot and re-insert another thalaset to another spot in my skin)
or the thalasset you use have some defect ( if they are of the same box)

Why don't you change back to the usual butterfly needle? It seems to me this brand doesn't suit you.

Lena.

Re: Desferal Injection Aftermath
« Reply #2 on: September 16, 2010, 11:43:41 AM »
Hi Lena,

Thanks for your reply. I'll check to see if the ThalaSets are defective.

As for going back to the butterfly needles, I'd like to think of that as a last resort for now as I use an extension tube due to the fact that the butterfly needles aren't long enough. I know it's possible to not use the extensions but it's just a personal preference I've grown accustomed to over the years. I feel somewhat uncomfortable with the short tube and there has been a time where I accidentally ripped the needle out while moving around. The ThalaSet is long enough for me not to use an extension.

And of course, the ThalaSet is generally less painful than the butterfly needle.

I'm just really curious as to why the ThalaSets worked perfectly fine for a solid number of months before the lumps started surfacing, but looking at the situation right now, it does seem that the ThalaSet may be the root of the problem.

Re: Desferal Injection Aftermath
« Reply #3 on: September 26, 2010, 02:22:27 PM »
Sorry for double posting, but can anyone else offer any suggestions or advice?

 

SMF spam blocked by CleanTalk